MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SPEEDSHIFT COMPRESSION IMPLANT KIT 20X20X20MM OFFSET 6MM; BONE STAPLE

OBERDORF SYNTHES PRODUKTIONS GMBH SPEEDSHIFT COMPRESSION IMPLANT KIT 20X20X20MM OFFSET 6MM; BONE STAPLE
Model Number SE-2020-06
Medical Device Problem Codes Break (1069); Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided for reporting.Device malfunctioned intraoperative.Device was not implanted/explanted.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.The investigation could not be completed; no conclusion could be drawn, as no product was received.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during a case on (b)(6) 2018, the customer found that one of the staples in the sealed box was broken.This report is for one (1) speedshift compression implant kit 20x20x20mm offset 6mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional information provided.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Corrected data: device available for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that the surgery was completed successfully and there was no delay in the surgery.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: part number: se-2020-06; bme lot number: bmese160430; manufacturing date or release to warehouse date: 28 dec 2018; place of manufacture: biomedical enterprises, san antonio, tx; lot expiration date: 5 dec 2021.Dhr review: a review of the device history record revealed no complaint related anomalies.The device history record revealed one nonconformance (nc) to be associated to raw material lot bmese160430.The nonconformance record (ncmr) was generated due to one mixed insertion stick found during assembly.Lot bmese160430 was released as conforming as the mixed component was segregated and scrapped.The nonconformance is not relevant to the complaint because a mix-up would not contribute to an insertion stick breaking.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed one nonconformance to be associated to raw material lot 1509123090.The ncmr was generated due to 180 implants failing post-edm dimensional inspection.Lot 1509123090 was released as conforming as all implants were transferred to the next stage to get tumbled and passed the final dimensional inspection.The nonconformance is not relevant to the complaint because all implants were conforming after processing.This raw material lot met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.These nonconformances are not relevant to the complaint because nor mix ups nor implant dimensional issues would contribute to an inserter breaking.Invesitgation summary: visual inspection was performed to determine the failure mode of this complaint.Inspection showed that the inserter broke on the left island feature, releasing the implant prematurely, therefore confirming the complaint description.Performed (b)(6) 2018.The root cause for this failure mode has not been determined, appropriate actions were taken in etq to address this known issue.It was determined that a change in raw material would solve the breakages, but it was later found corrective action had not been effective.Further action was later taken to continue with the investigation, but root cause could not be determined.This later action addresses the design upgrade of the product.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not required.However, the potential impact of the design to the complaint condition is addressed.No further corrective action is required for this event.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEEDSHIFT COMPRESSION IMPLANT KIT 20X20X20MM OFFSET 6MM
Common Device Name
BONE STAPLE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7843584
Report Number8030965-2018-56142
Device Sequence Number1431291
Product Code JDR
UDI-Device Identifier00810633020470
UDI-Public(01)00810633020470
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2021
Device Model NumberSE-2020-06
Device Catalogue NumberSE-2020-06
Device Lot NumberBMESE160430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Initial Date Received by Manufacturer 08/18/2018
Supplement Date Received by Manufacturer09/10/2018
10/09/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date10/02/2018
10/25/2018
Patient Sequence Number1